Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 16, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 24, 2017, 3:50 AM MDT for El Paso County, Texas; 5 counties in New Mexico. It took effect at Apr 24, 2017, 3:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2017, 3:50 AM MDT (09:50 UTC)
- In effect from
- Apr 24, 2017, 3:00 PM MDT
- Expired
- Apr 24, 2017, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 73 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3290 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849 WWUS74 KEPZ 240950 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 350 AM MDT Mon Apr 24 2017 ...Windy Across Southern New Mexico and West Texas Today... .An upper level disturbance will combine with a deepening surface low to the northeast to produce windy conditions this afternoon and early this evening. West winds will have sustained speeds near 30 mph with gusts up to 50 mph. The winds will produce blowing dust with the visibility under a mile over isolated locations. NMZ407-408-411-413>416-TXZ418-419-242200- /O.NEW.KEPZ.WI.Y.0016.170424T2100Z-170427T0200Z/ Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Western El Paso County-Eastern/Central El Paso County- Including the cities of Deming, Columbus, Hillsboro, Winston, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, and Fort Bliss 350 AM MDT Mon Apr 24 2017 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT WEDNESDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 8 PM MDT Wednesday. * TIMING...Winds will increase late this morning and attain maximum speeds between 3 PM and 7 PM. * WINDS...West winds will have sustained speeds near 30 mph with gusts around 40 to 50 mph most areas. * IMPACTS...Blowing dust will reduce the visibility to less than a mile over isolated locations causing dangerous driving conditions. The combination of strong winds...warm temperatures and low humidity will cause critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rogash
2 follow-up statements
621 WWUS74 KEPZ 241231 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 631 AM MDT Mon Apr 24 2017 ...Windy Across Southern New Mexico and West Texas Today... .An upper level disturbance will combine with a deepening surface low to the northeast to produce windy conditions this afternoon and early this evening. West winds will have sustained speeds near 30 mph with gusts up to 50 mph. The winds will produce blowing dust with the visibility under a mile over isolated locations. NMZ407-408-411-413>416-TXZ418-419-242045- /O.EXT.KEPZ.WI.Y.0016.170424T2100Z-170425T0300Z/ Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Western El Paso County-Eastern/Central El Paso County- Including the cities of Deming, Columbus, Hillsboro, Winston, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, and Fort Bliss 631 AM MDT Mon Apr 24 2017 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * TIMING...Winds will increase late this morning and attain maximum speeds between 3 PM and 7 PM. * WINDS...West winds will have sustained speeds near 30 mph with gusts around 40 to 50 mph most areas. * IMPACTS...Blowing dust will reduce the visibility to less than a mile over isolated locations causing dangerous driving conditions. The combination of strong winds...warm temperatures and low humidity will cause critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rogash
570 WWUS74 KEPZ 242029 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 229 PM MDT Mon Apr 24 2017 ...Windy Across Southern New Mexico and West Texas Today and Tuesday... .An upper level disturbance will combine with a deepening surface low to the northeast to produce windy conditions this afternoon and early this evening as well as during the day Tuesday. West winds will have sustained speeds near 30 mph with gusts up to 50 mph the remainder of today. Winds will again be westerly Tuesday with sustained speeds of up to 40 mph and gusts as high as 60 mph is some spots. The winds will produce blowing dust with the visibility under a mile for some locations. NMZ407-411-413>416-TXZ418-419-250430- /O.NEW.KEPZ.HW.W.0008.170425T1800Z-170426T0200Z/ /O.CON.KEPZ.WI.Y.0016.170424T2100Z-170425T0300Z/ Southwest Desert/Mimbres Basin- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Western El Paso County-Eastern/Central El Paso County- Including the cities of Deming, Columbus, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, and Fort Bliss 229 PM MDT Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a High Wind Warning, which is in effect from noon to 8 PM MDT Tuesday. * TIMING...Increasing winds will attain maximum speeds between 3 PM and 7 PM Monday afternoon and evening. Winds will increase again late morning Tuesday with maximum winds occurring between 1 PM and 7 PM. * WINDS...West winds will have sustained speeds near 30 mph with gusts around 40 to 50 mph most areas Monday. West winds will have sustained speeds near 40 mph with gusts between 50 and 60 mph. * IMPACTS...Blowing dust will reduce the visibility to less than a mile over many locations causing dangerous driving conditions. The combination of strong winds...warm temperatures and low humidity will cause critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ405-406-409-410-412-417-TXZ420-422-250430- /O.NEW.KEPZ.HW.W.0008.170425T1800Z-170426T0200Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Sierra County Lakes-Northern Dona Ana County- Central Tularosa Basin-Otero Mesa- Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Including the cities of Antelope Wells, Animas, Hachita, Cloverdale, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Alamogordo, Tularosa, White Sands Monument, Crow Flats, Hueco Tanks, Loma Linda, and Sierra Blanca 229 PM MDT Mon Apr 24 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a High Wind Warning, which is in effect from noon to 8 PM MDT Tuesday. * TIMING...Winds will increase late morning Tuesday with maximum winds occurring between 1 PM and 7 PM. * WINDS...West winds will have sustained speeds near 40 mph with gusts between 50 and 60 mph. * IMPACTS...Blowing dust will reduce the visibility to less than a mile over isolated locations causing dangerous driving conditions. The combination of strong winds...warm temperatures and low humidity will cause critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ408-250430- /O.NEW.KEPZ.WI.Y.0017.170425T1800Z-170426T0200Z/ /O.CON.KEPZ.WI.Y.0016.170424T2100Z-170425T0300Z/ Eastern Black Range Foothills- Including the cities of Hillsboro and Winston 229 PM MDT Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from noon to 8 PM MDT Tuesday. * TIMING...Increasing winds will attain maximum speeds between 3 PM and 7 PM this afternoon and evening. Maximum winds will occur between 1 PM and 7 PM Tuesday. * WINDS...West winds will have sustained speeds near 30 mph with gusts around 40 to 50 mph most areas both Monday and Tuesday. * IMPACTS...Blowing dust will reduce the visibility to less than a mile over isolated locations causing dangerous driving conditions. The combination of strong winds...warm temperatures and low humidity will cause critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ402>404-TXZ421-423-424-250430- /O.NEW.KEPZ.WI.Y.0017.170425T1800Z-170426T0200Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Salt Basin- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 229 PM MDT Mon Apr 24 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from noon to 8 PM MDT Tuesday. * TIMING...Winds will increase late Tuesday morning and attain maximum speeds between 1 PM and 7 PM. * WINDS...West winds will have sustained speeds near 30 mph with gusts around 40 to 50 mph. * IMPACTS...Blowing dust will reduce the visibility to less than a mile over isolated locations causing dangerous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Laney
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:25 AM MDT, 25 minutes earlier.
Area forecast discussion, Apr 24, 3:25 AM MDT, 25 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
325 AM MDT Mon Apr 24 2017
.SYNOPSIS...
Upper level disturbances will combine with low pressure systems to
the east to generate windy conditions with blowing dust for most
of this week. There will also be chances for rain showers and even
high mountain snows Friday night and Saturday. A cold front will
also cause cooler below normal temperatures next weekend.
&&
.DISCUSSION...
Active weather pattern will affect New Mexico and west Texas most
of this week. For today a strong zonal flow aloft with an embedded
short wave will extend across the central and southern Rocky
mountains with downslope warming and upper dynamics inducing lee
cyclogenesis over northeast New Mexico. Low and mid level
gradients thus strengthen. Westerly winds will also transport very
warm dry air mass into the region allowing for dry lapse rates
from the surface to near 550 mb by late afternoon. This scenario
will cause windy conditions today with wind speeds near advisory
levels across south central zones.
Stronger upper wave with a closed low will move into southwest
Colorado and eastern Arizona Tuesday afternoon with another
surface low forming over the Texas panhandle. This situation will
further tighten pressure gradients with mixing heights again near
550 mb by late afternoon. So expect another windy day on Tuesday
with wind speeds exceeding advisory levels most or all locations
and possibly reaching warning criteria over a few zones. More
widespread blowing dust should also occur tomorrow.
Closed low with a weak attendant cold front will move through the
CWA Tuesday night resulting in slightly cooler near normal
temperatures Wednesday. Gradients will also relax so expect
lighter breezy winds Wednesday.
Winds increase again Thursday as a deepening upper trough develops
to the northwest while another surface low develops over eastern
New Mexico. This should cause wind speeds to be around advisory
levels again much of the CWA on Thursday. However the highest
winds of the week may occur Friday as a very deep upper low enters
northeast Arizona with associated divergence aloft plus downslope
warming supporting lee cyclogenesis again over eastern New Mexico.
With a 70 kt mid level speed max entering the region expect Friday
afternoon winds may exceed warning criteria over much of the CWA.
The upper low and a strong cold front will move across New Mexico
and west Texas Friday night and Saturday resulting in much cooler
below normal temperatures for next weekend. The upper low and
front will also provide deep upward motion and this will cause
areas of rain showers and even high mountain snows.
Northwest flow and high pressure behind the trough and front will
bring dry weather...lighter winds and warming temperatures early
next week.
&&
.AVIATION...valid 24/12z-25/12z.
Winds will gust around around 40 kt between 20z and 02z resulting
in areas of strong turbulence below 10,000 feet agl. A few areas
of MVFR or IFR visibilities in blowing dust mainly this
afternoon...otherwise VFR conditions with areas of ceilings above
10,000 feet agl.
&&
.FIRE WEATHER...
Upper level disturbances will combine with low pressure systems to
the east to generate windy conditions with blowing dust for most
of this week. Thus Red Flag conditions expected today and Tuesday
and again Thursday and Friday. There will also be chances for
rain showers and even high mountain snows Friday night and
Saturday. A cold front will also cause cooler below normal
temperatures next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 90 66 86 61 / 0 0 0 0
Sierra Blanca 88 61 85 59 / 0 0 0 0
Las Cruces 88 55 83 50 / 0 0 0 0
Alamogordo 88 58 84 52 / 0 0 0 0
Cloudcroft 65 44 61 36 / 0 0 0 10
Truth or Consequences 87 57 83 51 / 0 0 0 0
Silver City 79 51 73 46 / 0 0 0 0
Deming 87 52 82 48 / 0 0 0 0
Lordsburg 86 51 81 49 / 0 0 0 0
West El Paso Metro 89 66 84 60 / 0 0 0 0
Dell City 91 56 87 52 / 0 0 0 0
Fort Hancock 93 61 90 59 / 0 0 0 0
Loma Linda 84 62 80 55 / 0 0 0 0
Fabens 91 63 87 60 / 0 0 0 0
Santa Teresa 89 60 84 56 / 0 0 0 0
White Sands HQ 88 64 83 58 / 0 0 0 0
Jornada Range 87 52 83 47 / 0 0 0 0
Hatch 90 52 85 48 / 0 0 0 0
Columbus 89 60 84 55 / 0 0 0 0
Orogrande 89 62 85 56 / 0 0 0 0
Mayhill 76 49 72 41 / 0 0 0 10
Mescalero 75 47 71 40 / 0 0 0 10
Timberon 73 45 69 39 / 0 0 0 10
Winston 79 45 75 38 / 0 0 0 0
Hillsboro 83 50 78 45 / 0 0 0 0
Spaceport 88 51 84 46 / 0 0 0 0
Lake Roberts 78 37 72 33 / 0 0 0 0
Hurley 80 47 75 43 / 0 0 0 0
Cliff 86 44 80 41 / 0 0 0 0
Mule Creek 81 48 75 44 / 0 0 0 0
Faywood 82 50 77 45 / 0 0 0 0
Animas 89 53 84 48 / 0 0 0 0
Hachita 87 52 83 47 / 0 0 0 0
Antelope Wells 87 53 82 49 / 0 0 0 0
Cloverdale 82 52 77 48 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 1 PM this afternoon to 9 PM MDT this
evening for NMZ110>113.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for NMZ111>113.
Wind Advisory from 3 PM this afternoon to 8 PM MDT Wednesday for
NMZ407-408-411-413>416.
TX...Red Flag Warning from 1 PM this afternoon to 9 PM MDT this
evening for TXZ055-056.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for TXZ055-056.
Wind Advisory from 3 PM this afternoon to 8 PM MDT Wednesday for
TXZ418-419.
&&
05 RogashThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:07 PM MDT | Red Flag Warning | EPZ | El Paso, Hudspeth | 30 hr |
| Apr 24, 2:29 PM MDT | High Wind Warning | EPZ | El Paso, Hudspeth | 30 hr |
| Apr 24, 2:29 PM MDT | Wind Advisory | EPZ | El Paso, Hudspeth | 37 hr |
Nearby
Wind Advisories in New Mexico, 2017Wind Advisories in Texas, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.